Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Have you ever had a rare reaction/side effect to a medication?

I don't know if different pharmacies do it differently, but here, they list common possible side effects, rare side effects, along with the other info. Anyway, last night I took something, didn't think anything of the itching I had as I went to bed, and then this morning I itched all over so bad I could hardly stand it (no hives though). I looked up the drug online (as we were on the road and I didn't have the pamphlet with me) and found that the itching is a rare side effect to the med. Crazy! I seem to always get the odd side effects, if I have any - none of the common ones!

Answer Question

Asked by idareyou at 11:13 PM on Nov. 17, 2012 in Health

Level 28 (35,559 Credits)
Answers (9)
  • There's one I take that will drop my blood pressure dangerously low if I take it too long. First time it happened, I was 6 hrs in the ER with it never crossing their mind that might be the problem. Googled it when I got home and found it in the fine print right from the mfg.

    Answer by NotPanicking at 11:27 PM on Nov. 17, 2012

  • I don't know how rare it is, but a drug that I took to increase my breastmilk supply knocked me on my butt. I thought I knew what it meant to be fatigued before, but once that drug built up in my system, I could barely move. No exaggeration. My boyfriend came home from work one day and found me sitting at the kitchen table crying because I was to exhausted to make it to the recliner in the living room. It took me weeks to recover after I stopped taking the drug.

    Answer by Ballad at 11:38 PM on Nov. 17, 2012

  • Yes, to two of them. I am in the 2% who gets a weird hive reaction to one. I also got the weirdest reaction to Lovenox. My injection sites wouldn't stop bleeding, even two days later.

    Answer by JulieJacobKyle at 11:45 PM on Nov. 17, 2012

  • Yes.. I was put on Prednisone for 10 days (my asthma was acting up so bad to the point where I'd get an onset of breathlessness and I would wake up choking in my sleep), my doctor personally told me that this will lower my immune system so don't be surprised if I wake up with a bad cold etc. Of all the side effects listed on that pamphlet, mines was not there... a yeast infection. When I went back to my doctor his response was 'I told you it would lower your immune system' Never again will I take that medication even if I feel like I'm on my last breath 


    Answer by MsViv at 12:13 AM on Nov. 18, 2012

  • Hmmm. Hives on penicillin? That's common I think.

    Answer by staciandababy at 2:25 AM on Nov. 18, 2012

  • yes, while taking Yasmin i experienced debilitating cluster migraines with aura... i now realize i was probably days away from having a stroke. i googled it one night during an awful cluster attack and abruptly stopped taking them. that was almost 4 years ago.

    Answer by tnm786 at 6:37 AM on Nov. 18, 2012

  • oh and now you see all these crazy ads and lawsuits against Yasmin & Yaz for stroke, heart attack, etc. freaking crazy.

    Answer by tnm786 at 6:38 AM on Nov. 18, 2012

  • Phenegran gives me RLS and it makes my head swim-y feeling. Also, I'm taking bactrim for a sinus infection and an unrelated lump under my arm, and it seems it shouldn't be taken with coffee. I'm very jittery right now.

    Answer by mommy_jules at 9:21 AM on Nov. 18, 2012

  • when I got the Rhogam shot I got hives that started around the injection site and spread very quickly. I immediately called the doctor (it started about 5 hours after the shot) and she told me to head to the ER. By the time I got there I felt like I had the worst case of the stomach flu/regular flu I had ever had in my life. Apparently all a side effect of the shot. When my child came out negative and I didn't need a second shot I was very grateful and when I got pregnant again I insisted DH get his blood tested because if he was negative I didn't need the shot!! He was negative, but they made me sign a paper releasing them from liability if my child was positive because they had no way of knowing for sure that my DH was the father!

    Answer by Anonymous at 10:28 AM on Nov. 18, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN